Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 366, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 28, 2008, 1:40 AM CDT for Allen County, Kansas. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2008, 1:40 AM CDT (06:40 UTC)
- Expired
- Jun 28, 2008, 2:28 AM CDT
- In force
- 48 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
County Allen County, KS
The radar
The Pleasant Hill radar (KEAX), 127 km from the middle of the area, began a volume at 06:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 1:45 AM CDT | TSTM WND GST 60 | 1 W Moran, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 11:42 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 6.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2277 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1257 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 280640 SVRICT KSC001-280745- /O.NEW.KICT.SV.W.0366.080628T0640Z-080628T0745Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 140 AM CDT SAT JUN 28 2008 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN ALLEN COUNTY IN SOUTHEAST KANSAS. * UNTIL 245 AM CDT. * AT 135 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS OF 60 TO 75 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MORAN TO 9 MILES WEST OF MORAN...AND MOVING SOUTHEAST AT 22 MPH. * LOCATIONS WITHIN THE WARNING INCLUDE... ELSMORE...MILDRED...MORAN. SAFETY INFORMATION FOR THIS WARNING FOLLOWS: SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE AREA. VERY HEAVY RAINFALL IS ALSO POSSIBLE. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3772 9509 3803 9543 3803 9507 3802 9507 TIME...MOT...LOC 0640Z 314DEG 19KT 3791 9507 3788 9531 $$ KETCHAM
3 follow-up statements
000 WWUS53 KICT 280656 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 157 AM CDT SAT JUN 28 2008 KSC001-280745- /O.CON.KICT.SV.W.0366.000000T0000Z-080628T0745Z/ ALLEN KS- 157 AM CDT SAT JUN 28 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN ALLEN COUNTY UNTIL 245 AM CDT... AT 152 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS OF 60 TO 75 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF ELSMORE TO 6 MILES NORTHWEST OF ELSMORE...MOVING SOUTHEAST AT 22 MPH. THESE DANGEROUS STORMS WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN ALLEN COUNTY...INCLUDING ELSMORE. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3772 9509 3803 9543 3803 9507 3802 9507 TIME...MOT...LOC 0657Z 314DEG 19KT 3785 9499 3782 9523 $$ KETCHAM
000 WWUS53 KICT 280719 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 219 AM CDT SAT JUN 28 2008 KSC001-280745- /O.CON.KICT.SV.W.0366.000000T0000Z-080628T0745Z/ ALLEN KS- 219 AM CDT SAT JUN 28 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN ALLEN COUNTY UNTIL 245 AM CDT... AT 217 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES EAST OF ELSMORE TO ELSMORE...MOVING SOUTHEAST AT 22 MPH. THESE DANGEROUS STORMS WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN ALLEN COUNTY...INCLUDING ELSMORE. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3772 9509 3803 9543 3803 9507 3802 9507 TIME...MOT...LOC 0719Z 314DEG 19KT 3777 9488 3774 9512 $$ KETCHAM
000 WWUS53 KICT 280728 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 229 AM CDT SAT JUN 28 2008 KSC001-280739- /O.CAN.KICT.SV.W.0366.000000T0000Z-080628T0745Z/ ALLEN KS- 229 AM CDT SAT JUN 28 2008 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ALLEN COUNTY HAS BEEN CANCELLED... AT 226 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. BE READY TO SEEK SHELTER IF THREATENING WEATHER APPROACHES AGAIN...OR A WARNING ISSUED. LAT...LON 3772 9509 3803 9543 3803 9507 3802 9507 TIME...MOT...LOC 0729Z 314DEG 19KT 3777 9476 3774 9500 $$ KETCHAM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 11:26 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jun 27, 11:26 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1126 PM CDT FRI JUN 27 2008 .AVIATION... 06Z TAFS...ICT/SLN/HUT/CNU/RSL...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE IN AREAL COVERAGE AND INTENSITY OVER THE NEXT FEW HOURS ACROSS THE SOUTHEAST QUARTER OF KANSAS...AS LOW-LEVEL JET IMPINGES ON COLD FRONT SLIDING SOUTH ACROSS THE AREA. STRONG TO SEVERE STORMS WILL BE POSSIBLE...ALONG WITH LOCALLY VERY HEAVY RAINFALL AMOUNTS. KLEINSASSER && .PREV DISCUSSION... /ISSUED 943 PM CDT FRI JUN 27 2008/ UPDATE... ONCE AGAIN...CONFIDENCE IS LOW ON HOW CONVECTION WILL EVOLVE TONIGHT. CURRENTLY HAVE A STRONG COLD FRONT SLICING SOUTH...STRETCHING FROM NORTHEAST KANSAS WEST-SOUTHWESTWARD INTO SOUTHWEST KANSAS. IN THE UPPER LEVELS...SOUTHERN PERIPHERY OF NORTHERN PLAINS SHORTWAVE ENERGY IS GRAZING KANSAS. AIRMASS SOUTH OF THE FRONT IS MODERATE TO STRONGLY UNSTABLE OWING TO VERY RICH LOW-LEVEL MOISTURE AND STEEP MID-LEVEL LAPSE RATES...WITH DEEP LAYER SHEAR OF 30-40 KTS OWING TO 30-40 KT NORTHWESTERLY 500 MB FLOW. THUNDERSTORMS FORMED EARLIER OVER SOUTH-CENTRAL KANSAS ALONG ZONE OF PREFRONTAL CONVERGENCE. THIS ACTIVITY HAS SINCE MOVED SOUTH INTO OKLAHOMA. OTHER ACTIVITY OVER NORTHEAST KANSAS/NORTHWEST MISSOURI IS BEING SUSTAINED BY BETTER MID/UPPER DYNAMICS ALONG STRONG COLD FRONT. LIKELY REASON FOR THIS ACTIVITY NOT BUILDING FARTHER WEST INTO EASTERN KANSAS THUS FAR IS MORE CAPPING (PER TOPEKAS 00Z SOUNDING) AND LESS FORCING. HOWEVER...THINKING THUNDERSTORM CHANCES HAVE THE POTENTIAL TO INCREASE ACROSS THE AREA WITHIN THE NEXT FEW HOURS...AS STRENGTHENING SOUTHWESTERLY LOW-LEVEL JET IMPINGES ON SOUTHWARD MOVING COLD FRONT...INCREASING CONVERGENCE AND 900-700MB WARM/MOIST ADVECTION. AMPLE CLOUD-BEARING SHEAR AND INSTABILITY WOULD FAVOR MULTI-CELL STRONG/SEVERE STORMS...POTENTIALLY CONGEALING INTO A FORWARD PROPAGATING MCS AS COLD POOLS STRENGTHEN. WITH LOW-LEVEL JET VEERING EVEN MORE BY LATE TONIGHT...COULD BE LOOKING AT A HEAVY RAINFALL THREAT ONCE AGAIN...WITH THE POTENTIAL FOR MCS MOVEMENT TO SLOW ITS SOUTHWARD MOVEMENT AND BACK-BUILD WESTWARD...ALONG WITH HIGH PRECIPITABLE WATERS AND VERY MOIST INFLOW. SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 09Z FOR CHASE AND MARION COUNTIES...TO ACCOUNT FOR ACTIVITY NEAR KANSAS CITY BACK-BUILDING WESTWARD. THERE WILL LIKELY BE CHANGES WITH REGARD TO WATCH PLACEMENT THROUGHOUT THE EVENING/OVERNIGHT HOURS THOUGH. INSERTED LOW POPS FOR SATURDAY MORNING ACROSS CENTRAL KANSAS...AS SHORTWAVE ENERGY APPROACHES FROM THE NORTHWEST...AND ZONE OF MID- LEVEL FRONTOGENESIS MOVES SOUTH ACROSS KANSAS. KLEINSASSER PREV DISCUSSION... /ISSUED 648 PM CDT FRI JUN 27 2008/ AVIATION... 00Z TAFS...ICT/SLN/HUT/CNU/RSL...MORE STRONG TO SEVERE THUNDERSTORMS ALONG WITH LOCALLY HEAVY RAINFALL ARE EXPECTED TO AFFECT THE AREA AGAIN TONIGHT...AS A STRONG COLD FRONT APPROACHES FROM THE NORTHWEST. WILL CONTINUE TO MONITOR AND MAKE TIMELY AMENDMENTS WHEN/WHERE NECESSARY. KLEINSASSER PREV DISCUSSION... /ISSUED 226 PM CDT FRI JUN 27 2008/ DISCUSSION... MAIN FORECAST CHALLENGES ARE THUNDERSTORM/SEVERE WEATHER CHANCES TONIGHT. TONIGHT-SATURDAY: AS OF 18Z...COLD FRONT EXTENDED FROM ERN NEBRASKA INTO NWRN KS...WITH A PREFRONTAL TROF NOTED JUST AHEAD OF IT. AIRMASS DESTABILIZING NICELY IN THE WARM SECTOR WITH GOOD INSOLATION DRIVING CAPES OVER 2500 J/KG ALREADY. MOST/ALL OF OUR FORECAST AREA IS STILL TRYING TO RECOVER FROM LAST NIGHTS LARGE MCS WHICH WORKED THE ATMOSPHERE OVER PRETTY WELL. AS A RESULT...WE WILL LIKELY NOT ATTAIN THE HIGHS WE WERE ANTICIPATING 24 HOURS AGO AND WITH VERY WARM TEMPERATURES ALOFT...WE MAY HAVE SOME CAP ISSUES TO DEAL WITH ESPECIALLY FURTHER W IN OUR FORECAST AREA. SHORT RANGE MODEL GUIDANCE SUGGESTS CAP WILL FIRST BREAK FROM IA INTO ERN NE AND NERN KS AND WITH FRONT SLIDING SWD TONIGHT INTO OUR AREA...BEST STORM COVERAGE ANTICIPATED TO OCCUR IN SERN KS ON ERN EDGE OF WARMER MID-LEVEL TEMPERATURES. FURTHER W...STORM COVERAGE COULD BE MORE ISOLD-WDLY SCATTERED. GIVEN STRONG INSTABILITY AND 30-40 KT OF SHEAR...ORGANIZED SEVERE STORMS ARE CERTAINLY POSSIBLE. MAIN THREATS LOOK TO BE DAMAGING WINDS/HAIL. AS THE STRONG UPPER TROF SWINGS ACROSS THE UPPER MISSISSIPPI VALLEY ON SATURDAY...THE COLD FRONT IS PROGGED TO EXIT FAR SERN KS BY LATE AFTERNOON. WILL MAINTAIN A SLIGHT CHANCE OF T-STORMS IN SERN KS FOR MAINLY LINGERING CONVECTION IN THE MORNING. SLIGHTLY COOLER THAN NORMAL (AND DRIER) AIR WILL FILTER INTO OUR FORECAST AREA SAT NIGHT BEHIND THE FRONT WITH CLEARING SKIES. SUNDAY-FRIDAY: NW TO NRLY FLOW ALOFT AND LOW-LEVEL HIGH PRESSURE SHOULD KEEP OUR ARE DRY SUNDAY INTO TUESDAY WITH TEMPERATURES STARTING OUT A BIT BELOW NORMAL AND GRADUALLY MODIFYING INTO MIDWEEK. THE 12Z GFS COMING INTO A BIT BETTER AGREEMENT WITH THE 00Z ECMWF REGARDING A COLD FRONT APPROACHING OUR AREA SOMETIME THURS INTO FRI. GULF MOISTURE SHOULD BE RETURNING WED AHEAD OF THE FRONT. WILL CONTINUE THE IDEA OF SLIGHT CHANCES OF T-STORMS RETURNING TUES NIGHT WITH CHANCES POSSIBLY INCREASING BY THURS/FRI. TEMPERATURES LOOK NEAR NORMAL WED-FRI. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 71 87 60 86 / 40 20 10 0 HUTCHINSON 68 87 60 85 / 40 20 10 0 NEWTON 69 87 60 85 / 40 20 10 0 ELDORADO 69 86 58 86 / 50 20 10 0 WINFIELD-KWLD 72 87 60 86 / 50 20 10 0 RUSSELL 64 85 57 85 / 20 20 10 0 GREAT BEND 66 86 57 85 / 20 20 10 0 SALINA 68 86 60 85 / 20 20 10 0 MCPHERSON 68 87 60 85 / 40 20 10 0 COFFEYVILLE 73 86 60 87 / 50 40 10 0 CHANUTE 71 86 59 86 / 50 20 10 0 IOLA 71 86 59 85 / 50 20 10 0 PARSONS-KPPF 72 85 61 86 / 50 30 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 27, 9:56 PM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 956 PM CDT FRI JUN 27 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-282030- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 956 PM CDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THERE REMAINS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS MAINLY SOUTH-CENTRAL AND SOUTHEAST KANSAS TONIGHT...AS A COLD FRONT PUSHES SOUTHWARD INTO THE AREA. THE MAIN THREATS WILL BE DAMAGING WINDS OF 60 TO 75 MPH AND HAIL TO GOLF BALL SIZE. LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING IS ALSO A POSSIBILITY ESPECIALLY ACROSS THOSE AREAS THAT RECEIVED HEAVY RAIN LAST NIGHT. THE GREATER STORM COVERAGE IS ANTICIPATED TO BE ACROSS GENERALLY EAST-CENTRAL SOUTHEAST KANSAS...WITH MORE WIDELY SCATTERED ACTIVITY FURTHER WEST IN THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS MAY LINGER INTO SATURDAY MORNING ACROSS EXTREME SOUTH CENTRAL AND SOUTHEAST KANSAS...WITH ISOLATED ACTIVITY POSSIBLE OVER CENTRAL KANSAS. THESE ARE NOT EXPECTED TO BE SEVERE. THE NEXT CHANCES FOR THUNDERSTORMS WILL BE FROM TUESDAY NIGHT THROUGH THURSDAY. A FEW STRONG STORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION REMAINS POSSIBLE TONIGHT ACROSS MAINLY SOUTH CENTRAL AND SOUTHEASTERN KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP JMC/ADK
In the hours before
Special weather statement, Jun 27, 11:37 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1137 PM CDT FRI JUN 27 2008 KSZ052-053-280515- CHASE-MARION- 1137 PM CDT FRI JUN 27 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR CHASE AND MARION COUNTIES... AT 1136 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR PEABODY...OR 14 MILES SOUTH OF MARION...AND MOVING EAST AT 51 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. KETCHAM
Local storm report, Jun 27, 11:47 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1147 PM CDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1146 PM HAIL PEABODY 38.17N 97.11W
06/27/2008 E0.25 INCH MARION KS LAW ENFORCEMENT
&&
JMBSpecial weather statement, Jun 28, 12:17 AM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1217 AM CDT SAT JUN 28 2008 KSZ052-280600- MARION- 1217 AM CDT SAT JUN 28 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR MARION COUNTY... AT 1214 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR MARION...AND MOVING EAST AT 20 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KETCHAM
Special weather statement, Jun 28, 12:58 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1258 AM CDT SAT JUN 28 2008 KSZ070-071-280630- GREENWOOD-WOODSON- 1258 AM CDT SAT JUN 28 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR GREENWOOD AND WOODSON COUNTIES... AT 1253 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF GRIDLEY...OR 20 MILES SOUTHEAST OF EMPORIA...AND MOVING SOUTHEAST AT 42 MPH. DAMAGING WINDS OF 60 TO 75 MPH ARE EXPECTED WITH THIS STORM. PEOPLE IN NORTHEASTERN GREENWOOD AND NORTHERN WOODSON COUNTIES... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. KETCHAM
Local storm report, Jun 28, 1:33 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
133 AM CDT SAT JUN 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND GST 9 N YATES CENTER 38.00N 95.74W
06/28/2008 E75 MPH WOODSON KS LAW ENFORCEMENT
2 SOUTH OF COUNTY LINE DUE NORTH OF YATES CENTER.
SUSTAINED WINDS AT 50-60 AND GUSTS TO 75 MPH.
&&
JMBLocal storm report, Jun 28, 1:37 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
137 AM CDT SAT JUN 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND GST 6 NW YATES CENTER 37.93N 95.82W
06/28/2008 E60 MPH WOODSON KS LAW ENFORCEMENT
AS OUTFLOW MOVED THROUGH 60 MPH GUSTS.
&&
JMBThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:47 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 25 min |
| Jun 27, 11:24 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Sedgwick | 23 min |
| Jun 28, 1:18 AM CDT | Severe Thunderstorm Warning | ICT | Allen, Woodson | 57 min |
| Jun 28, 1:51 AM CDT | Severe Thunderstorm Warning | ICT | Neosho | 23 min |
| Jun 28, 2:27 AM CDT | River Flood Warning | ICT | Allen, Neosho | 7 hr |
| Jun 28, 2:27 AM CDT | River Flood Warning | ICT | Neosho | 7 hr |
| Jun 28, 3:33 AM CDT | Severe Thunderstorm Warning | ICT | Barton | 57 min |
| Jun 28, 4:29 AM CDT | Severe Thunderstorm Warning | ICT | Barton | 37 min |
| Jun 28, 4:36 AM CDT | Areal Flood Warning | ICT | Barton | 4 hr |
| Jun 28, 5:49 AM CDT | Severe Thunderstorm Warning | ICT | Reno | 71 min |
| Jun 28, 6:14 AM CDT | Severe Thunderstorm Warning | ICT | Kingman | 61 min |
| Jun 28, 6:33 AM CDT | Severe Thunderstorm Warning | ICT | Harper | 43 min |
| Jun 28, 6:47 AM CDT | Severe Thunderstorm Warning | ICT | Reno, Sedgwick, Sumner | 58 min |
| Jun 28, 7:50 AM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 55 min |
| Jun 28, 8:50 AM CDT | Areal Flood Warning | ICT | Butler, Cowley, Kingman, Reno, Sedgwick, Sumner | 5 hr |
| Jun 28, 9:08 AM CDT | Severe Thunderstorm Warning | ICT | Elk | 37 min |
| Jun 28, 9:25 AM CDT | Severe Thunderstorm Warning | ICT | Montgomery, Wilson | 50 min |
| Jun 28, 9:57 AM CDT | Severe Thunderstorm Warning | ICT | Labette | 49 min |
| Jun 28, 10:42 AM CDT | Areal Flood Warning | ICT | Labette | 3 hr |
| Jun 28, 1:46 PM CDT | River Flood Warning | ICT | Labette, Neosho | 43 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.